MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0305
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type two endoleak using ruby coils.During the procedure, the physician deployed and detached the initial coils in the target vessel using a lantern delivery microcatheter (lantern) and a 5f non-penumbra catheter.While attempting to deploy the last ruby coil into the target vessel, the lantern was inadvertently pulled back into the 5f catheter.Consequently, when the ruby coil was advanced out of the lantern, it became lodged into the 5f catheter and would not move forward or backward.Therefore, the physician removed the system all together as one unit and the procedure was ended.It was reported that there was no noted damage to the ruby coil and lantern after removal.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6836788
Report Number3005168196-2017-01463
Device Sequence Number16157868
Product Code HCG
UDI-Device Identifier00814548013145
UDI-Public00814548013145
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/03/2024
Device Catalogue NumberRBY4C0305
Device Lot NumberF67739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR